Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bounds on the order of cross characteristic subgroups of the finite simple groups
of Lie type

Author: Tihomir Asparouhov
Journal: Proc. Amer. Math. Soc. 126 (1998), 3183-3189
MSC (1991): Primary 20E32
MathSciNet review: 1485457
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X(r)$ and $G(q)$ be finite groups of Lie type and $r$ and $q$ be coprime. If $G(q)$ is embedded in $X(r)$, then the Landazuri-Seitz-Zalesskii theorem implies that $G(q)$ is small relative to $X(r)$. We formalize this observation and illustrate how it can be used with some applications.

References [Enhancements On Off] (What's this?)

  • [A1] M. Aschbacher, ``On Conjectures of Guralnick and Thompson" J. Algebra 135 (1990) 277-343. MR 91m:20007
  • [Co] B. Cooperstein , ``Minimal Degree for a Permutation Representation of a Classical Group" Israel J. Math. 30 (1978), 213-235. MR 58:22255
  • [GT] R. Guralnick and J. Thompson, ``Finite Groups of Genus Zero" J. Algebra 131 (1990) 303-341. MR 91e:20006
  • [L] M. Liebeck, ``On the orders of maximal subgroups of finite classical groups", Proc LMS (3) (1985), 426-446. MR 87a:20046
  • [LPS] M. Liebeck, C. Praeger and J. Saxl, ``The Factorization of the Finite Simple Groups and Their Automorphism Groups" Mem. of AMS v86 (432) (1990), 1-151. MR 90k:20048
  • [LS] M. Liebeck and J. Saxl, ``On the orders of maximal subgroups of exceptional groups of Lie type", Proc LMS(2) 31 (1985), 237-249.
  • [M] K. Motose, ``On Values of Cyclotomic Polynomials" II, Math J. of Okayama Univ. vol. 37 (Dec. 1995), 27-36. MR 97h:11151
  • [Sh] T. Shih, ``A Note on Groups of Genus Zero", Comm. Algebra 10 (1991) 2813-2826. MR 93b:20009
  • [SZ] G. Seitz and A. Zalesskii, ``On the Minimal Degree of Projective Representations of the Finite Chevalley Groups, II" J. Algebra 158 (1993), 233-243. MR 94h:20017
  • [TZ] P. Tiep and A. Zalesskii, ``Minimal Characters of the Finite Classical Groups" Comm. Algebra 24 (1996), 2093-2167. MR 97f:20018

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20E32

Retrieve articles in all journals with MSC (1991): 20E32

Additional Information

Tihomir Asparouhov

Received by editor(s): April 1, 1997
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society